Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Started taking celexa for anxiety. Started getting tingling sensation on face. Is this serious?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
Hi my name is XXXXXXX,
I recently went to my primary care for anxiety and started taking celexa.
Today on my way to work I got a sudden numbness and tingling sensation on the right side of my face.
This tienes into another anxiety attack. What im asking is could the anxiety be a result of real physical symptoms?
This has been going on for a while with "stroke like symptoms" and I meee to know if this is serious enough to go to urgent care or ER.
Thank you
Posted Sun, 21 Oct 2012 in Anxiety and Stress
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The tingling and numbness of one side of the face is not likely to be due to anxiety.
It is likely to be related to the electrolyte imbalance.
Another possible cause is vitamin B complex deficiency.
You need to keep your body well hydrated with plenty of fresh fruit juices.
Regular intake of rejuvenating fluids might help. Apart from the sports drinks which contain glucose and electrolytes you must have enough water alongwith to avoid dehydration.
Taking vitamin B complex supplements and methylcobalamin supplements for at least two weeks regularly will help in reducing your problem.
There is no need to rush to an ER. In case the symptoms persist, I would recommend you to get your blood sugar levels checked and visit either a neurophysician or an orthopedic doctor for examination.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor